Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 19, 2008, 10:44 AM CDT for Dyer County, Lake County, Tennessee. It took effect at Mar 20, 2008, 4:00 AM CDT. It was in force for 34 days.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 10:44 AM CDT (15:44 UTC)
- In effect from
- Mar 20, 2008, 4:00 AM CDT
- Expired
- Apr 22, 2008, 8:30 PM CDT
- In force
- 34 days
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Dyer County, TN, Lake County, TN
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 19, 7:17 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 19, 7:17 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 717 AM CDT WED MAR 19 2008 .UPDATE... UPDATED TO REMOVE EXPIRED TORNADO WATCH...FLASH FLOOD WATCH...AND WIND ADVISORY. && .DISCUSSION... THE SEVERE WEATHER AND HEAVY RAINFALL HAVE ALMOST ENDED OVER THE ENTIRE MIDSOUTH. THE BULK OF THE RAIN AND THUNDERSTORMS HAS MOVED OUT OF THE AREA...AND THIS TREND WILL CONTINUE AS DRIER/MORE STABLE AIR MOVES INTO THE AREA. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT ACROSS NE AR AN THE MO BOOTHEEL...BUT DO NOT PLAN ON REISSUING THIS WARNING AS NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. LET THE WIND ADVISORY EXPIRE AS WELL AS WINDS WILL REMAIN BELOW ADVISORY CRITERIA TODAY...BELOW 25 MPH. && .PREV DISCUSSION... /ISSUED 247 AM CDT WED MAR 19 2008/ DISCUSSION... A COLD FRONT EXTENDED FROM GRENADA TO PARIS AROUND 230 AM THIS MORNING. DAMAGING WINDS AND HEAVY RAINFALL REMAIN THE MAIN WEATHER HAZARDS. THIS FRONT WILL CONTINUE TO PROGRESS TO THE EAST THROUGH THE EARLY MORNING HOURS AS AN H5 UPPER LEVEL LOW PRESSURE SYSTEM OPENS AND EJECTS RAPIDLY NORTHEASTWARD. GRADIENT WINDS REMAIN STRONG AHEAD OF AS WELL AS BEHIND THE FRONT...THEREFORE WILL LET THE WIND ADVISORY CONTINUE THROUGH 7 AM. FLASH FLOODING WILL REMAIN A THREAT THROUGH THE EARLY MORNING HOURS...WHILE MAIN STEM FLOODING WILL REMAIN A CHALLENGE THROUGH AT LEAST THURSDAY. RESIDUAL SHOWERS WILL DECREASE DURING THE DAY AS THE UPPER TROUGH EXITS THE REGION AND IS REPLACED BY ZONAL FLOW. THE NEXT SYSTEM OF NOTE IS FORECAST TO IMPACT THE MID SOUTH SATURDAY NIGHT THROUGH SUNDAY NIGHT. EXPECT A CHANCE OF SHOWERS WITH BELOW NORMAL TEMPERATURES AS AN UPPER LEVEL TROUGH DIGS DOWN AND DEEPENS OVER THE EASTERN U.S. A NORTHWEST FLOW ALOFT BEHIND THIS SYSTEM WILL LEAD TO DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 52 38 66 47 / 80 0 10 10 MKL 52 34 64 39 / 100 10 10 10 JBR 48 37 64 44 / 80 0 10 10 TUP 64 37 67 42 / 90 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Mar 18, 5:08 PM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 508 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2 AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER FROM 9 PM TO 6 AM WEDNESDAY MORNING. HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH. JLH/RJO
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:44 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 46 min |
| Mar 19, 12:08 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 52 min |
| Mar 19, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 44 min |
| Mar 19, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
| Mar 19, 12:57 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 63 min |
| Mar 19, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 58 min |
| Mar 19, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 45 min |
| Mar 19, 10:44 AM CDT | River Flood Warning | MEG | DeSoto, Tunica | 36 days |
| Mar 18, 7:58 PM CDT | Tornado Warning | MEG | Dyer, Lake | 47 min |
| Mar 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Lauderdale | 45 min |
| Mar 19, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 55 min |
| Mar 19, 12:43 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 6 hr |
| Mar 19, 12:55 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 65 min |
| Mar 19, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 64 min |
| Mar 19, 1:35 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison, Weakley | 55 min |
| Mar 19, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 44 min |
| Mar 19, 8:12 AM CDT | Flash Flood Warning | MEG | Lake | 4 hr |
| Mar 19, 10:36 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Mar 18, 7:19 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 41 min |
| Mar 18, 8:24 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 51 min |
| Mar 18, 10:17 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 9 hr |
| Mar 18, 10:54 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Phillips, St. Francis | 51 min |
| Mar 19, 12:44 PM CDT | Wind Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 6 hr |
Nearby
River Flood Warnings in Tennessee, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.